Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Nov 14, 2013, 1:37 PM PST. It took effect at Nov 15, 2013, 7:00 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 1:37 PM PST (21:37 UTC)
- In effect from
- Nov 15, 2013, 7:00 AM PST
- Expired
- Nov 16, 2013, 11:00 AM PST
- In force
- 28 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
375 WHUS46 KLOX 142137 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 137 PM PST THU NOV 14 2013 ...BUILDING NORTHWEST SEAS WILL IMPACT THE CENTRAL COAST FRIDAY THROUGH SATURDAY MORNING... .NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE WATERS WILL BRING BUILDING SHORT PERIOD SEAS TO THE CENTRAL COAST REGION. THE BUILDING SEAS WILL RESULT IN RISING SHORT PERIOD SURF...ALONG WITH AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES. CAZ034-035-151500- /O.NEW.KLOX.BH.S.0004.131115T1500Z-131116T1900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 137 PM PST THU NOV 14 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR LARGE SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * HAZARDS...HIGH SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...EARLY FRIDAY MORNING THROUGH SATURDAY MORNING. * LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. * IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 7:30 AM PST FRIDAY AND 6.0 FEET AT 8:20 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SMITH SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
203 WHUS46 KLOX 151450 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 650 AM PST FRI NOV 15 2013 ...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST TODAY THROUGH SATURDAY MORNING... .NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE WATERS WILL BRING BUILDING SHORT PERIOD SEAS TO THE CENTRAL COAST REGION. THE BUILDING SEAS WILL RESULT IN RISING SHORT PERIOD SURF...ALONG WITH AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES. CAZ034-035-160000- /O.CON.KLOX.BH.S.0004.131115T1500Z-131116T1900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 650 AM PST FRI NOV 15 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * HAZARDS...HIGH SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. * IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 7:30 AM PST TODAY AND 6.0 FEET AT 8:20 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
153 WHUS46 KLOX 152353 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 352 PM PST FRI NOV 15 2013 ...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST THROUGH SATURDAY MORNING... .NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE WATERS CONTINUE TO BRING CHOPPY SHORT PERIOD SEAS TO THE CENTRAL COAST REGION. THIS WILL RESULT IN ELEVATED SHORT PERIOD SURF...ALONG WITH AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES. CAZ034-035-160800- /O.CON.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 352 PM PST FRI NOV 15 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * HAZARDS...SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. * IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 8:20 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ GOMBERG/BOLDT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
893 WHUS46 KLOX 160745 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1145 PM PST FRI NOV 15 2013 ...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST THROUGH SATURDAY MORNING... .STRONG NORTHWEST WINDS ACROSS THE OUTER AND NORTHERN COASTAL WATERS CONTINUED TO BRING CHOPPY SHORT PERIOD SEAS TO THE CENTRAL COAST REGION. THIS WILL RESULT IN ELEVATED SHORT PERIOD SURF... ALONG WITH AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES. CAZ034-035-161900- /O.CON.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1145 PM PST FRI NOV 15 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY... * HAZARDS...SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. * IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 8:20 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
052 WHUS46 KLOX 161833 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1033 AM PST SAT NOV 16 2013 CAZ034-035-161945- /O.EXP.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1033 AM PST SAT NOV 16 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PST THIS MORNING... SURF IS SUBSIDING ALONG THE CENTRAL COAST BEACHES TODAY AND WILL CONTINUE TO SUBSIDE THROUGH THE WEEKEND. $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 10:03 AM PST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 14, 10:03 AM PST, 3 hours 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 AM PST THU NOV 14 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... COOLER AFTERNOON TEMPERATURES ARE EXPECTED TODAY THROUGH THE WEEKEND AS THE UPPER LEVEL HIGH PRESSURE SYSTEM WEAKENS AND AN UPPER LEVEL TROUGH MOVES THROUGH FROM THE NORTH. THERE IS A SLIGHT CHANCE OF PRECIPITATION FOR EASTERN LOS ANGELES COUNTY SATURDAY AND EARLY SUNDAY WITH THE BEST CHANCES IN THE SAN GABRIEL MOUNTAIN FOOTHILLS SATURDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK TO BRING ABOVE NORMAL TEMPERATURES MOST AREAS. && .SHORT TERM (REST OF TODAY-SAT)... THE TRANSITION TO COOLER WEATHER OVER THE NEXT SEVERAL DAYS IS ALREADY OCCURRING AS THE UPPER LEVEL RIDGE IS STARTING TO BREAK DOWN IN ADVANCE OF THE UPPER LEVEL TROF CURRENTLY DIGGING SOUTH THROUGH WASHINGTON STATE. WINDS ALONG THE CENTRAL COAST ARE SHOWING A GRADUAL INCREASE IN THEIR ONSHORE COMPONENT AND STRATUS HAS SNEAKED INTO THE SOME PARTS OF THE SBA CENTRAL COAST AND THE EXTREME NORTHERN SLO COUNTY COAST. TEMPERATURES THOSE AREAS ARE QUITE A BIT COOLER THIS MORNING COMPARED TO YESTERDAY AT THIS TIME. FURTHER SOUTH CONDITIONS ARE STILL FAIRLY MILD WITH PLENTY OF SUN AND READINGS IN THE 70S COASTAL AND VALLEY AREAS....IN FACT A LITTLE WARMER THAN YESTERDAY MORNING'S READINGS. THE LAX-DAG PRESSURE GRADIENT IS STILL PRETTY HEALTHY OFFSHORE AT -4.7...BUT IS SHOWING A WEAK ONSHORE TREND COMPARED TO YESTERDAY AT THIS TIME. 12Z MODELS ARE STILL ON TRACK WITH CONTINUED LOWERING HEIGHTS...AND FOR SOUTH OF POINT CONCEPTION...THE RETURN OF ONSHORE FLOW AND THE ASSOCIATED COOL DOWN THIS AFTERNOON. ALTHOUGH LA AND VTU COUNTY TEMPERATURES ARE EXPECTED TO BE COOLER THIS AFTERNOON WEST OF THE MOUNTAINS OUT TO THE COAST COMPARED TO YESTERDAY...THEY WILL STILL BE QUITE A BIT ABOVE NORMAL THANKS TO THE RECORD WARM CONDITIONS OF YESTERDAY. EXPECTING ANOTHER ROUND OF SUNDOWNER WINDS FOR SBA COUNTY LATE THIS AFTERNOON INTO TONIGHT. THE MONTECITO HILLS RAWS RECORDED WINDS GUSTING JUST OVER 50 MPH LAST EVENING...BUT TONIGHT SHOULD SEE THE STRONGER WINDS SHIFT SLIGHTLY FURTHER WEST TOWARD THE GAVIOTA AREA AND BE MORE NORTHWESTERLY THAN NORTHEASTERLY. THE WIND ADVISORY FOR THE SBA SOUTH COAST AND MOUNTAINS STILL LOOKS TO BE NEEDED GIVEN THE LATEST MODEL FORECASTS. FRIDAY WILL BE QUITE BIT COOLER AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE WESTERN GREAT BASIN AND PULLS A VORT LOBE THROUGH THE AREA BY LATE AFTERNOON AND LOWER OUR HEIGHTS. COASTAL CLOUDS AND FOG RETURN TO LA COUNTY UNDER THE INFLUENCE OF A FAIRLY STRONG EDDY. THE TREND FOR EVEN COOLER TEMPS ON SATURDAY STILL LOOKS ON TRACK...ALTHOUGH NOT VERY IMPRESSED WITH OUR PRECIP CHANCES CURRENTLY FORECAST FOR THE SAN GABRIEL VALLEY AND EASTERN SAN GABRIEL MOUNTAINS LATE FRIDAY AND SATURDAY. WILL TAKE A CLOSER LOOK THIS AFTERNOON AND ADJUST IF NECESSARY. FORECAST LOOKS GOOD WITH NO CHANGES NEEDED AT THIS TIME. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SUN-WED)... THE TROFING ENDS SUNDAY AND SKIES SHOULD CLEAR OUT, THE ADDED SUNSHINE WILL ALLOW FOR A FEW DEGREES OF WARMING BUT MAX TEMPS WILL STILL BE BELOW NORMAL. WESTERLY FLOW AND RISING HGTS WILL MAKE FOR A NICE DAY (CLOUDY COLD WEEKEND AND A SUNNY WARM UP FOR MONDAY NOT QUITE THE OPTIMAL TIMING FOR SURE) WITH MAX TEMPS ONLY A DEGREE OR SO BLO NORMAL. MDLS REVERSED COURSE FOR TUE-WED FCST AND NOW A STRONG WESTERLY ZONAL FLOW PATTERN INSTEAD OF THE RIDGE. DID NOT GO WHOLE HOG INTO THIS SOLN BUT DID LOP OFF SEVERAL DEGREES FROM THE MAX TEMPS...BUT IF MDLS CONTINUE TO GO IN THIS DIRECTION THE FCST WILL NEED FURTHER COOLING AND A LOT MORE STRATUS. && .AVIATION...14/1800Z... N OF PT CONCEPTION...MODERATE CONFIDENCE IN 18Z TAFS. FOR THE OVERNIGHT TIME PERIOD...THERE IS A 20% CHANCE THAT N WINDS WILL KEEP LIFR CIGS/VSBY FROM FORMING OVER KSMX. THERE IS A 20% CHANCE THAT LOW CLOUDS WILL BECOME MORE WIDESPREAD...AFFECTING KSBP EARLY FRI MORNING. OTHERWISE VFR CONDS EXPECTED. S OF PT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN 18Z TAFS. VFR CONDS ARE ANTICIPATED THROUGH THIS EVENING FOR ALL SITES. FOR THE OVERNIGHT PERIOD...EXPECT STRATUS TO MOVE ACROSS KLAX/KLGB AS AN EDDY FORMS OVER THE NEARSHORE WATERS. HOWEVER...THE TIMING OF THIS STRATUS RETURN AS WELL AS FLIGHT CATEGORY IS LOW CONFIDENCE. GUSTY N WINDS EXPECTED NEAR KSBA...WITH A CHANCE OF TURBULENCE AND/OR LLWS AFTER 12Z FRI. KLAX...HIGH CONFIDENCE IN VFR CONDS THROUGH THIS EVENING...THEN MODERATE CONFIDENCE FOR TONIGHT DUE TO UNCERTAINTY IN TIMING AND HEIGHT OF LOWER CIGS/VSBY. KBUR...HIGH CONFIDENCE IN 18Z TAF WITH VFR CONDS EXPECTED. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...JACKSON/RORKE AVIATION...SMITH SYNOPSIS...KH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 14, 6:00 AM PST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU NOV 14 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-151400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A SUNDOWNER WILL BRING HAZARDOUS WINDS TO THE SANTA BARBARA SOUTH COAST THIS EVENING AND OVERNIGHT. GALE FORCE WIND GUSTS WILL BRING HAZARDOUS BOATING CONDITIONS TO THE OUTER WATERS THIS AFTERNOON AND OVERNIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GALE FORCE WIND GUSTS WILL BRING HAZARDOUS BOATING CONDITIONS TO THE OUTER WATERS THROUGH FRIDAY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 5:19 PM PST | Wind Advisory | LOX | 10 hr | |
| Nov 14, 2:29 AM PST | Gale Warning | LOX | 42 hr | |
| Nov 14, 3:05 AM PST | Wind Advisory | LOX | 24 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.